Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2002, 6:55 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2002, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 30, 2002, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bradley County, TN, Hamilton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:00 PM EDT | Thunderstorm Wind | Cleveland, TN | |
| Jun 30, 7:25 PM EDT | Thunderstorm Wind | Harrison, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WUUS54 KMRX 302255 SVRMRX TNC011-065-302345- /NEW.KMRX.SV.W.0147.302253-302345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 653 PM EDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 745 PM EDT * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCDONALD...OR 7 MILES WEST OF CLEVELAND... DRIFTING SOUTHYWEST AROUND 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCDONALD AROUND 705 PM EDT COLLEGEDALE AROUND 740 PM EDT HARRISON AROUND 745 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3501 8482 3527 8493 3521 8520 3499 8518
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:10 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 3:10 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SUN JUN 30 2002 UPPER RIDGE CENTERED OVER UPPER MISSISSIPPI VALLEY WILL SLOWLY DRIFT EASTWARD KEEPING THE FORECAST AREA OVER GENERAL NORTHERLY FLOW ALOFT. THIS WILL LIMIT SHOWERS ACTIVITY TO ISOLATED IN THE VALLEY LOCATIONS AND SCATTERED OVER FAVORED UPSLOPE AREAS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. THE NEXT TROF MOVES IN INDEPENDANCE DAY WITH SLIGHTLY HIGHER POPS. BUT STILL IN THE CHANCE CATEGORY. CHA 70 93 70 93 / 10 20 10 20 TYS 68 91 68 91 / 10 20 10 20 TRI 64 89 64 89 / 10 20 10 20 OQT 67 90 68 91 / 10 20 10 20 .MRX... NC...NONE. TN...NONE. VA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.